# SDR 96ZZZX578

- Difficulty date: January 4, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N42MD
- Make and model: Piper PA-42-1000
- Aircraft serial: 425527015
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Housing
- Part number: 75215004
- Condition: Failed
- Location: Lt Mlg Strut
- Part time: 2,284 hours
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS MODIFIED WITH LONG RANGE FUEL TANKS FOR FLIGHT TO AUKLAND, NEW ZEALAND FROM OAKLAND, CALIFORNIA.  AIRCRAFT WAS APPROVED FOR OVERWEIGHT TAKEOFF.  DURING TAKEOFF ROLL, LEFT MLG COLLAPSED CAUSING EXTENSIVE DAMAGE TO AIRCRAFT.  MLG HOUSING WAS INSPECTED APPROXIMATELY 10 HOURS EARLIER IAW PIPER SB 929A.  METALLURGICAL EXAM REVEALED FAILURE OF HOUSING BEGAN AT THE AREA ADDRESSED BY SB 929A.  SUBMITTER RECOMMENDS EITHER INCREASING THE INSPECTION INTERVAL OF SB 929A, OR REPLACING HOUSINGS WITH NEW IMPROVED STYLE, DASH 006 HOUSING OR MORE THOROUGH INSPECTION PROCESS.
